Alert archive / North Carolina / Small Craft Advisories in 2017

Small Craft Advisory 85, NWS Newport/Morehead City, NC

September 5, 2017

NWS Newport/Morehead City, NC issued this small craft advisory at Sep 5, 2017, 3:56 AM EDT. It took effect at Sep 6, 2017, 10:00 AM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2017, 3:56 AM EDT (07:56 UTC)
In effect from
Sep 6, 2017, 10:00 AM EDT
Expired
Sep 7, 2017, 3:07 PM EDT
In force
29 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

628 
WHUS72 KMHX 050756
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
356 AM EDT TUE SEP 5 2017

...ELEVATED SEAS STARTING TONIGHT THROUGH WEEKEND...

.DISTANT SWELLS FROM HURRICANE IRMA WILL BEGIN TO REACH OUR
COASTAL WATERS BY TONIGHT. SWELLS WILL INCREASE IN STRENGTH AND
LAST INTO THE UPCOMING WEEKEND. 

AMZ154-156-052000-
/O.NEW.KMHX.SC.Y.0085.170906T0300Z-170910T0000Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
356 AM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 8 PM EDT SATURDAY.

* WINDS...SOUTH TO SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT
  THROUGH WEDNESDAY NIGHT. BECOMING NORTH TO NORTHEAST THURSDAY
  THROUGH SATURDAY, 10 TO 25 KT. 

* SEAS...4 TO 6 FEET STARTING TONIGHT, BUILDING TO 6 TO 9 FEET BY
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-158-052000-
/O.NEW.KMHX.SC.Y.0085.170906T0600Z-170910T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
356 AM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO
8 PM EDT SATURDAY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH
  WEDNESDAY NIGHT. BECOMING NORTH TO NORTHEAST THURSDAY THROUGH
  SATURDAY, 10 TO 25 KT. 

* SEAS...4 TO 6 FEET STARTING TONIGHT, BUILDING TO 6 TO 9 FEET BY
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HEDEN
7 follow-up statements
267 
WHUS72 KMHX 051147
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
747 AM EDT TUE SEP 5 2017

...ELEVATED SEAS STARTING TONIGHT THROUGH WEEKEND...

.DISTANT SWELLS FROM HURRICANE IRMA WILL INCREASE IN STRENGTH
TONIGHT AND LAST INTO THE UPCOMING WEEKEND.

AMZ154-156-060000-
/O.CON.KMHX.SC.Y.0085.170906T0300Z-170910T0000Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
747 AM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 8 PM EDT SATURDAY...

* WINDS...SOUTH TO SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT 
  THROUGH WEDNESDAY NIGHT. BECOMING NORTH TO NORTHEAST THURSDAY 
  THROUGH SATURDAY, 10 TO 25 KT.

* SEAS...4 TO 6 FEET STARTING TONIGHT, BUILDING TO 6 TO 9 FEET BY
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-158-060000-
/O.CON.KMHX.SC.Y.0085.170906T0600Z-170910T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
747 AM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
8 PM EDT SATURDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH 
  WEDNESDAY NIGHT. BECOMING NORTH TO NORTHEAST THURSDAY THROUGH 
  SATURDAY, 10 TO 25 KT.

* SEAS...4 TO 6 FEET STARTING TONIGHT, BUILDING TO 6 TO 9 FEET BY
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HEDEN
335 
WHUS72 KMHX 051935
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EDT TUE SEP 5 2017

...ELEVATED SEAS STARTING TONIGHT AND CONTINUING THROUGH 
THE WEEKEND...

.DISTANT SWELLS FROM HURRICANE IRMA WILL INCREASE IN MAGNITUDE TONIGHT
AND PERSIST INTO THE UPCOMING WEEKEND.

AMZ154-156-060745-
/O.CON.KMHX.SC.Y.0085.170906T0300Z-170910T0000Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
335 PM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 8 PM EDT SATURDAY...

* WINDS...SOUTH TO SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT 
  THROUGH WEDNESDAY NIGHT. BECOMING NORTH TO NORTHEAST THURSDAY 
  THROUGH SATURDAY, 10 TO 20 KT.

* SEAS... 4 TO 6 FEET STARTING TONIGHT, BUILDING TO 7 TO 10 FEET
  BY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-158-060745-
/O.CON.KMHX.SC.Y.0085.170906T0600Z-170910T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
335 PM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
8 PM EDT SATURDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH 
  WEDNESDAY NIGHT. BECOMING NORTH TO NORTHEAST THURSDAY THROUGH 
  SATURDAY, 10 TO 20 KT.

* SEAS...4 TO 6 FEET STARTING TONIGHT, BUILDING TO 6 TO 9 FEET BY
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
240 
WHUS72 KMHX 060203
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1003 PM EDT TUE SEP 5 2017

...ELEVATED SEAS STARTING LATE TONIGHT AND CONTINUING THROUGH THE
WEEKEND...

.GUSTY SOUTHWEST WINDS ARE EXPECTED THROUGH WEDNESDAY AHEAD OF A
COLD FRONT. DISTANT SWELLS FROM HURRICANE IRMA WILL INCREASE IN 
MAGNITUDE LATER TONIGHT AND WEDNESDAY THEN PERSIST INTO THE 
UPCOMING WEEKEND.

AMZ154-156-061415-
/O.EXT.KMHX.SC.Y.0085.170906T1000Z-170910T0000Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1003 PM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM WEDNESDAY TO 8 PM
EDT SATURDAY...

* WINDS...SOUTH TO SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT 
  THROUGH WEDNESDAY NIGHT. BECOMING NORTH TO NORTHEAST THURSDAY 
  THROUGH SATURDAY, 10 TO 20 KT.

* SEAS...BUILDING TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-158-061415-
/O.EXT.KMHX.SC.Y.0085.170906T1000Z-170910T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1003 PM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM WEDNESDAY TO 8 PM
EDT SATURDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH 
  WEDNESDAY NIGHT. BECOMING NORTH TO NORTHEAST THURSDAY THROUGH 
  SATURDAY, 10 TO 20 KT.

* SEAS...BUILDING TO 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
132 
WHUS72 KMHX 060912
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
512 AM EDT WED SEP 6 2017

...ELEVATED SEAS CONTINUING THROUGH THE WEEKEND...

.GUSTY SOUTHWEST WINDS ARE EXPECTED THROUGH TODAY AHEAD OF A COLD
FRONT. DISTANT SWELLS FROM HURRICANE IRMA WILL INCREASE IN 
MAGNITUDE LATER THIS MORNING THEN PERSIST INTO THE UPCOMING 
WEEKEND.

AMZ154-156-062115-
/O.EXT.KMHX.SC.Y.0085.170906T1400Z-170911T0000Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
512 AM EDT WED SEP 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT SUNDAY...

* WINDS...SOUTH TO SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT 
  THROUGH WEDNESDAY NIGHT. BECOMING NORTH TO NORTHEAST THURSDAY 
  THROUGH SATURDAY, 10 TO 20 KT.

* SEAS...BUILDING TO 6 FEET LATER THIS MORNING AND 6 TO 10 FEET 
  FRIDAY INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-158-062115-
/O.EXT.KMHX.SC.Y.0085.170906T1400Z-170911T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
512 AM EDT WED SEP 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT SUNDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH 
  WEDNESDAY NIGHT. BECOMING NORTH TO NORTHEAST THURSDAY THROUGH 
  SATURDAY, 10 TO 20 KT.

* SEAS...BUILDING TO 6 FEET LATER THIS MORNING AND 6 TO 10 FEET 
  FRIDAY INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
553 
WHUS72 KMHX 061916
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT WED SEP 6 2017

...ELEVATED SEAS CONTINUING THROUGH THE WEEKEND...

.GUSTY SOUTHWEST WINDS ARE EXPECTED THROUGH THROUGH LATE TONIGHT 
AHEAD OF A COLD FRONT. DISTANT SWELLS FROM HURRICANE IRMA WILL 
INCREASE IN MAGNITUDE LATER THIS EVENING THEN PERSIST INTO THE 
UPCOMING WEEKEND.

AMZ154-156-071000-
/O.CON.KMHX.SC.Y.0085.000000T0000Z-170911T0000Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
316 PM EDT WED SEP 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...SOUTH TO SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT
  THROUGH TONIGHT. BECOMING NORTH TO NORTHEAST SATURDAY THROUGH
  SUNDAY, 15 TO 25 KT.

* SEAS...BUILDING TO 6 FEET LATER THIS EVENING AND 6 TO 10 FEET 
  FRIDAY INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-158-071000-
/O.CON.KMHX.SC.Y.0085.000000T0000Z-170911T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
316 PM EDT WED SEP 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...SOUTH TO SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT
  THROUGH TONIGHT. BECOMING NORTH TO NORTHEAST SATURDAY THROUGH
  SUNDAY, 15 TO 25 KT.

* SEAS...BUILDING TO 6 FEET LATER THIS EVENING AND 6 TO 10 FEET 
  FRIDAY INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
713 
WHUS72 KMHX 070750
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 AM EDT THU SEP 7 2017

...ELEVATED SEAS CONTINUING THROUGH THE WEEKEND...

.DISTANT SWELLS FROM HURRICANE IRMA WILL INCREASE IN MAGNITUDE 
TODAY AND PERSIST INTO THE UPCOMING WEEKEND.

AMZ154-156-072100-
/O.EXT.KMHX.SC.Y.0085.000000T0000Z-170912T0000Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
350 AM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...NORTHWEST EARLY TODAY BECOMING NORTH LATE TODAY THROUGH
  FRIDAY AT 5 TO 15 KTS. NORTHEAST WINDS 20 TO 30 KTS WITH HIGHER
  GUSTS THIS WEEKEND.  
 
* SEAS...BUILDING TO 6 FEET TODAY AND 7 TO 12 FEET BY THIS 
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-158-072100-
/O.EXT.KMHX.SC.Y.0085.000000T0000Z-170912T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
350 AM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...NORTH 5 TO 15 KT THROUGH FRIDAY. NORTHEAST 20 TO 30 KT
  WITH HIGHER GUSTS THIS WEEKEND.

* SEAS...BUILDING TO 6 FEET TODAY AND 7 TO 11 FEET OVER THE
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HEDEN
543 
WHUS72 KMHX 071907
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
307 PM EDT THU SEP 7 2017

...BUILDING SWELL FRIDAY THEN INCREASING WINDS AND CONTINUED 
BUILDING SEAS SATURDAY AND SUNDAY AHEAD OF HURRICANE IRMA...

.SWELL HAS BEEN SLOW TO BUILD BUT SHOULD INCREASE TO 6 FEET 
DURING FRIDAY. THE PRESSURE GRADIENT WILL INCREASE SATURDAY AND 
SUNDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH AND IRMA TURNS 
NORTH TOWARDS FLORIDA. THIS WILL INCREASE NORTHERLY WINDS TO 20 TO
30 KNOTS WITH HIGHER GUSTS AND SEAS 6 TO 10 FEET. 

AMZ152-154-080715-
/O.CAN.KMHX.SC.Y.0085.000000T0000Z-170912T0000Z/
/O.NEW.KMHX.SC.Y.0086.170908T1200Z-170911T1900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
307 PM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 3 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 AM FRIDAY TO
3 PM EDT MONDAY.

* WINDS...NORTH 10 TO 15 KT FRIDAY. NORTHEAST 25 TO 35 KT WITH
  GUSTS UP TO 40 KT THIS WEEKEND.

* SEAS...BUILDING TO 6 FEET FRIDAY AND 11 TO 16 FEET OVER THE
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-080715-
/O.CAN.KMHX.SC.Y.0085.000000T0000Z-170912T0000Z/
/O.NEW.KMHX.SC.Y.0086.170908T1200Z-170911T1900Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
307 PM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 3 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 AM FRIDAY TO
3 PM EDT MONDAY.

* WINDS...NORTH 10 TO 15 KT FRIDAY. NORTHEAST 25 TO 35 KT WITH
  GUSTS UP TO 40 KT THIS WEEKEND.

* SEAS...BUILDING TO 6 FEET FRIDAY AND 15 TO 20 FEET OVER THE 
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-080715-
/O.NEW.KMHX.SC.Y.0086.170908T1200Z-170911T1900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
307 PM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 3 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 AM FRIDAY TO
3 PM EDT MONDAY.

* WINDS...NORTH 10 TO 15 KT FRIDAY. NORTHEAST 20 TO 30 KT WITH
  GUSTS UP TO 35 KT THIS WEEKEND

* SEAS...BUILDING TO 6 FEET FRIDAY AND 7 TO 12 FEET OVER THE 
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 1:52 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Sep 5, 1:52 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
152 AM EDT Tue Sep 5 2017

.SYNOPSIS...
High pressure will continue offshore through Tuesday. A cold
front will slowly approach from the west Wednesday and push
through Wednesday night and early Thursday. High pressure will
build in from the northwest Friday and Saturday. Hurricane Irma
is forecast to move near the southern Bahamas late in the week
with considerable uncertainty in the track thereafter, please
consult the National Hurricane Center for the latest on Irma.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1000 PM Monday...only significant change with update was
to increase winds along coast with tightening pressure gradient
of front producing SW winds 10-15 KT. Rest of forecast on track.

/Previous discussion/

As of 215 PM Monday...Very quiet weather conts as high pres
drifts further offshore. Atms is quite dry and expect mainly
clr skies again with lows ranging from around 65 inland to lower
70s beaches.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
As of 215 PM Monday...Deepening upr trf to the W will lead to a
cold front slowly approaching from the W. Expect mainly dry
weather into early aftn then as moisture increases in the aftn
will cont a small pop inland where most models show some qpf
developing. Plenty of sun expected again thru at least mid aftn
with highs again mid/upr 80s. SSW breeze will increase a bit in
the aftn.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As of 315 PM Monday... Rain chances increase ahead of a cold
front Tuesday night through Wednesday night. Drier and cooler
conditions return for Friday and Saturday, with all eyes on
Irma's track for the latter half of the weekend.

Wednesday and Thursday...A deepening mid-level trough will drop
down from the Great Lakes region with a sfc cold front that
will move through the area Thursday morning. Both 00/12z models
continue to agree with the front pushing through faster late
Wednesday night and early Thursday. Will continue the mention of
likely PoPs Wednesday and Wednesday night as moisture increases
and upper level dynamics a favorable moisture and upper level
dynamics maximized with the right entrance region of the upper
jet overhead. Could see strong to marginally severe storms
develop Wednesday afternoon/evening with MUCAPEs around
2500-3000 J/kg and bulk shear btw 35-40 kt. Plus, SPC has most
of the region in a marginal risk for severe for day 3. The front
pushes offshore early Thursday with precip tapering off from
west to east through the day. High temps Wednesday mainly 80 to
85 and a bit cooler Thursday around 75-80.

Friday through Monday...Sfc high pressure and ridging aloft
will build into the region... bringing drier and cooler
conditions both Friday and Saturday. Hurricane Irma is progged
to be in the vicinity of the Bahamas Friday and Saturday with
considerable uncertainty with the track afterwards. The area
could see some showers pushing up the coastal waters late
Saturday through Monday as moisture associated with Irma
increases along the SE coast but will limit PoPs to chance due
to the uncertainty. Highs generally expected around 75-80
through the period with lows mainly in the 60s but could see
some upper 50s well inland.

Regardless of the track, swells from Irma are expected to continue
to impact the coast Tuesday night and build through the end of the
week and into the weekend bringing an increased threat of life
threatening rip currents, rough surf and possible beach erosion as
we move into the weekend.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Short Term /through 00Z Wednesday/...

As of 150 AM Tuesday...VFR expected to prevail most of the TAF
period. Removed mention of MVFR prior to daybreak,
with light winds and a slightly drier atmosphere than 24 hours
ago. Chance of convective activity over coastal plains in
afternoon but not enough coverage to warrant inclusion in TAFs
at this time. If confidence increases, we may include some VCTS
with the 12Z update. SW winds will gust to near 20 KT during
the afternoon today.

Long Term /Tuesday Night through Saturday/...
As of 315 PM Monday...Mostly VFR conditions will dominate the
period, except for Wednesday. A cold front will approach the
region Wednesday with scattered showers and thunderstorms...
leading to sub- VFR conditions. Conditions will improve back to
VFR Thursday as high pressure builds in behind.

&&

.MARINE...
Short Term /Tonight and Tuesday/...
As of 1000 PM Monday...increased winds to 10-15 KT most waters
overnight using blend of 00Z NAM12 and HRRR. Tightening
pressure gradient producing winds slightly stronger than
previous forecast.

/Previous discussion/

As of 215 PM Monday...Expect grad increasing SSW winds thru the
period between offshore high pres and slowly approaching cold
front. Speeds tonight will be mainly in the 8 to 12 knot range
then pick up to 10 to 20 kt Tue. Seas will build to 2 to 3 ft
tonight then 3 to 4 feet Tue with some 5 footers outer wtrs
toward evening. These seas will be a combo of wind chop and
long period swell from distant TC Irma.

Long Term /Tuesday Night through Saturday/...
As of 315 PM Monday... S/SW winds will increase 15-20 kt
Tuesday night through Wednesday ahead of a cold front. A cold
front is progged to push through the coastal area late
Wednesday night and early Thursday with winds becoming NW around
5-15 kt. N winds around 5-15 kt expected Thursday night and
Friday as high pressure builds in from the NW.

Uncertainty remains with Irma as models are currently showing
the gradient tightening along our southern coastal waters as
Irma is in the vicinity of the Bahamas. Winds will gradually
increase from the NE this weekend.

Seas are expected to build through the long term as swell from
Hurricane Irma impact the region. Seas are progged to build to
4-6 ft Tuesday night and Wednesday with up to 7 ft across the
outer portions of the waters Wednesday night and Thursday. Seas
really begin to build Thursday night and Friday, up to 6-9 ft
by Saturday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...RF
NEAR TERM...RF/JBM
SHORT TERM...RF
LONG TERM...SK/BM
AVIATION...EH/BM
MARINE...RF/JBM/SK/BM
Hazardous weather outlook, Sep 4, 7:37 PM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
737 PM EDT Mon Sep 4 2017

NCZ029-044>047-079>081-090>094-052345-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
737 PM EDT Mon Sep 4 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous showers and thunderstorms are expected across
the area Wednesday. A few storms may become strong to marginally
severe Wednesday afternoon and evening with damaging wind gusts and
heavy rainfall bringing localized flooding the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-103-104-052345-
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
737 PM EDT Mon Sep 4 2017

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Swell associated with Hurricane Irma will begin to impact the coast
Tuesday and build through the end of the week. A high rip current
risk is likely through much of the period with large surf bringing
dangerous shore break with possible beach erosion late in the week
and into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:27 PM EDTSpecial Weather StatementMHXJones, Onslow63 min
Sep 5, 4:43 PM EDTSpecial Weather StatementMHXOnslow47 min

Nearby

Small Craft Advisories in North Carolina, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.